The ANSM or National Medicines Safety Agency is sounding the alarm. Lot LC67239 of losartan/hydrochlorothiazide BGR 100mg/25mg film-coated tablets should not be consumed. The reason ? A printing error. This is because the boxes containing Losartan/Hydrochlorothiazide BGR 100mg/25mg from the recalled lot were labeled with the name of another drug. This is why the agency wanted to inform the general public. Here’s everything you need to know about recalls and what doctors recommend for losartan lot LC67239.
Everything you need to know about recalls
There can be several reasons for the recall of a batch of drugs. This may be due to a pharmacovigilance problem, a significant modification, or even a quality defect. When a manufacturer becomes aware that an accident has occurred during the manufacture of a batch of drugs and that the batch in question has already been marketed, he has a duty to inform senior officials, so that the error can be corrected in time.
Note that the recall of a lot is done by taking into account two factors. The seriousness of the error identified (minor, harmful, or even fatal) and the frequency of the quality defect (on a unit, on a single batch, on several batches, on all batches). Depending on the criticality of the error, the recall may be limited to wholesale distributors, or extend to pharmacists and approved groups. And when the case is considered very critical, the recall extends to the general public.
Losartan/hydrochlorothiazide BGR 100 mg/25 mg: recall of batch LC67239 due to a printing error on the blisters
🔸Another drug name is written on the blister but it is indeed Losartan / hydrochlorothiazide tablets
—ANSM (@ansm) June 1, 2022
Recall on lot LC67239 of losartan
The ANSM has informed the general public that a batch of drugs, batch LC67239 of losartan/hydrochlorothiazide BGR 100 mg/25 mg film-coated tablets, has been recalled. They were distributed between May 12 and May 25, 2022. The drugs in question are boxes containing 30 tablets.
The reason for this recall, an error occurred during printing. The fact is that on the blister packs of the recalled batch it says “Atorvastatin Cristers Pharma 40 mg film-coated tablet” while it is “Losartan / hydrochlorothiazide BGR 100 mg/25 mg film-coated tablet”.
If this is cause for concern, the ANSM wants to be reassuring. Indeed, the laboratory specifies that no case of harmful side effects has yet been reported. The fact is that despite the printing defect, the drugs in the blister packs are indeed Losartan tablets.
In addition, the ANSM recommends that all those who have drugs from the batch concerned return them to the pharmacy. There, their lot will be exchanged for another. And for those who have already taken the tablet, don’t worry, because it poses no risk to your health.
Several drugs have been recalled since October
As several losartan drugs have been recalled since October 2021, this has led to stockouts. This is why many laboratories in agreement with the ANSM have carried out recalls. So that patients do not do anything because of supply tensions, she issued a series of recommendations.
According to the National Agency for the Safety of Medicines and Health Products, you should never stop your treatment without consulting your doctor. And if a patient still has losartan tablets in their possession, they should finish the box before starting the other sartan medicine that their pharmacist will offer them.
For information, there are 5 kinds of sartans: losartan, candesartan, telmisartan, irbesartan and valsartan. A patient who renews his prescription will be issued by his pharmacist a drug from the same family as the one he had in his possession, without medical advice. However, you should know that this replacement is done on an exceptional basis and is only valid until the person consults his doctor. After that, the pharmacist has the obligation to inform the doctor.
In addition, before replacing one sartan-based drug with another, the patient should check whether he is allergic to any sartan. Reason for which it is always necessary to seek the opinion of a doctor, because if a person is intolerant with a sartan, only his doctor will be able to propose another to him that he could tolerate.